MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534330
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix-naviflex rx biliary stent was to be implanted in the common bile duct during an endoscopic retrograde cholangiopancreatography procedure (ercp) performed on (b)(6) 2024.During the procedure, the guide catheter was broken.The procedure was completed with another advanix biliary stent.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Block h11: the advanix-naviflex delivery system was received for analysis; the stent was not returned.Visual examination of the returned device found the pull wire was actuated and the guide catheter was detached.It was also found that the hypo tube was not inserted within the guide catheter, the hypo tube was found inside the push catheter.The guide catheter and the wire from the hypo tube were kinked.No other damages were noted to the delivery system.The reported events of guide catheter break and stent failure to deploy were confirmed.Taking all available information into consideration, the investigation concluded that the observed damages were most likely due to the physician technique at the time of the stent deployment caused the guide wire and the pull wire to get kinked, and/or it is possible that the excessive force applied to pull the device led to the guide catheter detachment.However, from a product analysis point of view, this cannot be determined.Therefore, the most probable cause was unable to be established.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19323936
Report Number3005099803-2024-02271
Device Sequence Number2569214
Product Code FGE
UDI-Device Identifier08714729787426
UDI-Public08714729787426
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2026
Device Model NumberM00534330
Device Catalogue Number3433
Device Lot Number0033209680
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by Manufacturer07/18/2024
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown